Problems With Glucose Powder - Help!
Paula has been taking some glucose powder (dextrose) just after a meal. The most she has been able to take is one teaspoon of the stuff, and this caused her problems.
Please remember that she is completely bedridden and can only get up a couple of times per day to visit the bathroom. The symptoms she got a few minutes after taking the glucose was:-
Rapid pulse - her heart was racing like she was running, but of course was unable to.
Irregular heartbeat, fatigue, restlessness, breathlessness
How important for porphyria is it to take glucose? Should she reduce the amount she takes, until she is well enough to get out of bed? Is there any other way she should take it? Is it worth trying D-ribose instead or would it give the same effects?
Paula is not diabetic, but she does seem to suffer from hypoglycemia.
She always has to eat complex carbohydrates and has never for many years been able to tolerate sugar, white rice, white pasta, etc.
She is doing pretty well on the other supplements and is still building up slowly on the dosages.
Many thanks for your help in advance.